Alert archive / Washington / Small Craft Advisories in 2012

Small Craft Advisory 1015, NWS Seattle, WA

June 24, 2012

NWS Seattle, WA issued this small craft advisory at Jun 24, 2012, 3:09 AM PDT. It took effect at Jun 24, 2012, 3:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 24, 2012, 3:09 AM PDT (10:09 UTC)
In effect from
Jun 24, 2012, 3:00 PM PDT
Expired
Jun 24, 2012, 8:43 PM PDT
In force
6 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

841 
WHUS76 KSEW 241009
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
309 AM PDT SUN JUN 24 2012

PZZ131-132-241815-
/O.NEW.KSEW.SC.Y.1015.120624T2200Z-120625T0700Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
309 AM PDT SUN JUN 24 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT. 

* WIND AND WAVES...WEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
674 
WHUS76 KSEW 241842
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1142 AM PDT SUN JUN 24 2012

PZZ131-132-250515-
/O.CON.KSEW.SC.Y.1015.120624T2200Z-120625T0700Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
1142 AM PDT SUN JUN 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO MIDNIGHT PDT TONIGHT...

* WIND AND WAVES...WEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
661 
WHUS76 KSEW 250343
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
843 PM PDT SUN JUN 24 2012

PZZ131-132-250445-
/O.CAN.KSEW.SC.Y.1015.000000T0000Z-120625T0700Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
843 PM PDT SUN JUN 24 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jun 23, 9:30 PM PDT, 5 hours 39 minutes earlier.

Area forecast discussion, Jun 23, 9:30 PM PDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
930 PM PDT SAT JUN 23 2012

.SYNOPSIS...AN UPPER LEVEL LOW OFF THE OREGON COAST WILL BRING
SHOWERS AND BELOW NORMAL TEMPERATURES THROUGH MONDAY. THE UPPER
LEVEL LOW WILL SHIFT INLAND AROUND TUESDAY. HIGH PRESSURE WILL BUILD
OVER THE PACIFIC NORTHWEST WEDNESDAY AND THURSDAY GIVING WARMER AND
DRIER WEATHER. ANOTHER WEATHER SYSTEM MAY ARRIVE FRIDAY.

&&

.SHORT TERM...SHOWER ACTIVITY HAS COME TO AN END FOR THE TIME BEING
OVER THE CWA THIS EVENING. THE BAND OF CONVECTION THAT BROUGHT SOME
DECENT PRECIPITATION AMOUNTS TO WESTERN WASHINGTON THIS AFTERNOON
HAS MOVED OFF TO THE NORTH AND WEST. SKIES HAVE BECOME PARTLY CLOUDY
IN THE WAKE OF THE BAND EXCEPT OVER WHATCOM AND SAN JUAN COUNTIES.
SATELLITE IMAGERY SHOWS ANOTHER WAVE ROTATING AROUND THE UPPER LEVEL
LOW OFF THE OREGON COAST OVER THE WILLAMETTE VALLEY. THIS FEATURE IS
MUCH WEAKER WITH NO PRECIPITATION ECHOES ON THE PORTLAND RADAR AND
NONE OF THE OBSERVATIONS REPORTING RAIN AT 04Z. UPPER LEVEL LOW OFF
THE OREGON COAST HAS DRIFTED A LITTLE SOUTH THIS EVENING WHICH HAS
TURNED THE FLOW ALOFT SLIGHTLY SOUTHEASTERLY WHICH WILL PULL ANY
SHOWERS THAT DO DEVELOP IN THIS NEXT WAVE TO THE WEST OF PUGET
SOUND. WILL UPDATE THE ZONES AND DRY OUT THE NORTHERN PORTION OF THE
AREA TONIGHT AND REDUCE THE CLOUD COVER AS WELL.

FIRST LOOK AT THE 00Z MODEL RUNS SHOW THE UPPER LEVEL LOW
CONTINUING TO WOBBLE AROUND OFF THE OREGON COAST SUNDAY. BOTH THE
NAM AND THE GFS HAVE LITTLE IN THE WAY OF AN ORGANIZED VORT LOBE
MOVING UP INTO THE AREA DURING THE DAY WITH MOST OF THE SHOWER
ACTIVITY CONFINED TO THE CASCADES AND OLYMPICS DURING THE AFTERNOON.
WITH THE LOW STILL IN THE VICINITY WILL HAVE TO KEEP A CHANCE OF
SHOWERS IN THE FORECAST BUT AT THIS POINT IT LOOKS LIKE THERE WILL
NOT BE A REPEAT OF THE SIGNIFICANT RAINFALL AMOUNTS THAT WERE
RECORDED ON FRIDAY AND SATURDAY FOR SUNDAY.

LOW STARTS TO SLOWLY DRIFT EAST ON MONDAY WITH MOST OF THE SHOWERS
WRAPPED AROUND THE LOW CENTER MOVING INTO SOUTHERN OREGON BY LATE
IN THE DAY. ONCE AGAIN FOR WESTERN WASHINGTON MOST OF THE SHOWERS
CONFINED TO THE MOUNTAINS DURING THE AFTERNOON HOURS.

UPPER LEVEL LOW MOVING NORTHEAST MONDAY NIGHT INTO TUESDAY AND BY
TUESDAY AFTERNOON WILL BE EAST OF THE CASCADES WITH THE FLOW ALOFT
OVER WESTERN WASHINGTON BECOMING NORTHWESTERLY. THIS WILL MARK THE
BEGINNING OF ANOTHER SHORT STRETCH OF DRY WEATHER FOR THE MIDDLE OF
THE WEEK. FELTON

.LONG TERM...PREVIOUS DISCUSSION FOLLOWS. HEIGHTS BUILD UNDER A
RIDGE WEDNESDAY AND THURSDAY FOR DRY WEATHER AND WARMING CONDITIONS.
HIGHS SHOULD REACH THE LOW 70S ON WEDNESDAY OVER MANY AREAS WITH
MORE WIDESPREAD 70S...INCLUDING SOME UPPER 70S...ON THURSDAY. THESE
TEMPERATURES ARE CLOSER TO NORMAL FOR LATE JUNE. THE GFS AND EURO
HAVE BEEN SHOWING SIGNS OF BRINGING ANOTHER WEATHER SYSTEM INTO THE
AREA FRIDAY. AT THIS POINT HAVE INTRODUCED ONLY LOW CHANCE POPS BUT
DEFINITELY INCREASED THE CLOUD COVER ON FRIDAY AND SATURDAY. BURKE

&&

.CLIMATE...SO FAR AT SEATTLE TACOMA AIRPORT TODAY 0.34 INCHES OF
RAIN HAS BEEN REPORTED. THIS JUNE THERE HAVE BEEN 3 DAYS WITH 0.50
INCHES OF RAIN OR MORE. IN THE HISTORY OF SEATTLE WEATHER
RECORDS...INCLUDING THE FEDERAL BUILDING RECORDS WHICH GO BACK TO
1891...THERE HAS BEEN ONLY ONE JUNE...1964...WITH MORE JUNE DAYS
WITH RAINFALL TOTALS OF 0.50 INCHES OR GREATER. THERE WERE 4 DAYS IN
JUNE 1964. THERE HAVE ONLY BEEN 4 OTHER JUNES BEFORE THIS YEAR WITH
3 DAYS OF RAIN 0.50 INCHES OR GREATER DURING THE MONTH...1917...
1936...1946 AND 1990. HAD THE AIRPORT GOTTEN 0.50 INCHES OR GREATER
TODAY IT WOULD HAVE BEEN ONLY THE 7TH TIME SINCE 1891 WHERE SEATTLE
HAD GOTTEN BACK TO BACK JUNE DAYS WITH RAINFALL AMOUNTS 0.50 INCHES
OR GREATER. FELTON

&&

.AVIATION...AN UPPER LEVEL LOW CENTERED ALONG 130W OFF CENTRAL ORE
WILL SEND ANOTHER WAVE OF MOISTURE/SHOWERS NORTH THIS EVENING.
HOWEVER LOOKS LIKE THE SHOWERS MAY ONLY CLIP THE SOUTHERN CWA ZONES
AS THE LOW STARTS TO SHIFT SOUTH. CIGS SHOULD REMAIN VFR...POSSIBLE
DROPPING TO MVFR EARLY SUNDAY MORNING. THE UPPER LEVEL LOW WILL
STEER MORE MOISTURE INTO WESTERN WA SUNDAY AFTERNOON FOR ISOLATED TO
SCATTERED SHOWERS ACROSS THE REGION. 33

KSEA...CLOUDS ARE SCATTERING THIS EVENING BUT SATELLITE SHOWS MORE
CLOUDS DRIFTING NORTH FROM ORE. HOWEVER CIGS SHOULD REMAIN VFR.
SURFACE WINDS WILL REMAIN LIGHT. MAY SEE ISOLATED SHOWERS IN THE
REGION SUNDAY AFTERNOON. 33

&&

.MARINE...WEST WINDS WILL EASE THROUGH THE STRAIT TONIGHT AS WEAK
HIGH PRES SHIFTS INLAND. LOW PRES OVER THE ORE/CA OFFSHORE WATERS
WILL SHIFT FARTHER SOUTH ON SUNDAY...FOR LIGHT ONSHORE FLOW ACROSS
WESTERN WA. ONSHORE FLOW WILL PREVAIL THROUGH MIDWEEK WITH HIGH PRES
OVER THE NE PAC AND LOWER PRES EAST OF THE CASCADES. HIGHEST WIND
AND WAVES WILL BE FOUND THROUGH THE CENTRAL/EAST STRAIT OF JUAN DE
FUCA. LITTLE CHANGES FROM THE PREVIOUS FORECAST. 33

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY CENTRAL AND EAST STRAIT OF JUAN DE FUCA.

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

WWW.WEATHER.GOV/SEATTLE

Nearby

Small Craft Advisories in Washington, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.